Doctors Lounge - Nephrology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Renal Failure
|momster3 - Sat Jul 07, 2007 10:41 am||
Hi, I'm a 32 (about 33) yr old female. I was diagnosed with Raynaud's a year ago, clubbing of fingers, dilatated & irregular capillaries in nailfolds but other than a slightly above normal RF, all tests fine, ANA, etc.
1 year ago, my creatinine was .7, that's an eGFR of 103 mL. Good. I had the same run of chemistry tests 10 months later because I was smelling ammonia after a 30 minute walk, Other than barely low urea Nitrogen, all looked well but when I checked the creatinine, it was at .88, that's 79 mL, a 20% decrease over a 10 month period, average of 2.6 mL a month. Then 2 months later, it was checked again & eGFR is at 74 mL. That still averages out to a 2.6 mL drop per month. My blood pressure has always been at low end of normal, & for a few months I've been taking 80mg 2x a day of Verapamil for migrains. After 11 months of 2x 500mg a day of Relafen (NSAID) I just quit taking it, worried it is related to eGFR dropping even though Rheumotologist said no.
My Dr. says that my BUN & Creatinine are in normal range & not to worry about it. My concern is that my eGFR has clearly been consistantly dropping (29mL in 1 year) & if it continues at this rate, I'll be around 45 mL in a year. I read here on your site https://www.doctorslounge.com/nephrology ... -8128.html that release of renin causes vasoconstriction of blood vessels. Could that be related to my Raynaud's? Should I be concerned about the rate of decrease in eGFR? The Dr. also said my blood pressure is great. But, if it's always been low end of normal & I take a calcium channel blocker, could blood pressure be increased due to kidney issues but go unnoticed due to verapamil & starting out with low end of normal BP?
There are diabetics on my dad's side of the family & I have 1 sister with Graves disease. My TSH is normal.
|Dr. Chan Lowe - Tue Jul 17, 2007 6:57 pm||
There are a few reasons that you may be seeing the drop in your GFR. It may be that this is just normal fluctuation of your kidney function as your doctor has suggested.
With autoimmune diseases, though, there is also the possibility of an autoimmune disease causing the development of antibodies that damage the kidneys. This is a well documented phenomenon with systemic lupus erythematosis as well as a few other autoimmune diseases.
You may want to consider seeing a nephrologist (kidney specialist) to get an opinion about the autoimmune damage and see if there are more tests that should be run.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.